Ice Storm, Lauderdale
- When
- December 4, 1:00 AM CST to 9:00 AM CST
- Where
- Lauderdale forecast zone
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
A mix of sleet and freezing rain on northern sections of West Tennessee. The icy conditions caused many trees and power lines to fall down.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A mix of sleet and freezing rain on northern sections of West Tennessee. The icy conditions caused many trees and power lines to fall down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 3, 9:45 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 PM CST TUE DEC 3 2002 LATEST MODEL RUNS CONSISTENT WITH EARLIER OUTPUT IN CALLING FOR A SIGNIFICANT WINTER WEATHER EVENT IN THE MIDSOUTH...ESPECIALLY FOR THE NORTHERN THIRD OF THE AREA. CANADIAN HIGH PRESSURE IS ENTRENCHED BUT...AN UPPER LOW IN THE SOUTHWEST AND A SURFACE LOW IN TEXAS WILL BRING LOTS OF MOISTURE UP OVER THE CWA BEGINNING LATE THIS AFTERNOON AND LASTING INTO WEDNESDAY EVENING. HIGH CLOUDS HAVE ALREADY BLANKETED THE MIDSOUTH. UNFORTUNATELY...ITS NOT GOING TO GET VERY WARM TODAY...AND FREEZING TEMPERATURES ARE EXPECTED TNGT IN THE NORTHERN MIDSOUTH. SOUNDINGS AND QPF INDICATE SIGNIFICANT AMOUNTS OF FREEZING RAIN ARE POSSIBLE TNGT IN THE JBR/DYR ZONES. ELSEWHERE... COLD RAIN IS EXPECTED. WINTRY PCPN WILL CONTINUE WED...WITH ADDITIONAL ACCUMULATIONS OF ICE IN N COUNTIES. A MIX OF SLEET AND SNOW WILL DEVELOP LATER IN THE AFTERNOON AND MOVE INTO CENTRAL AND SOUTHERN COUNTIES BY EVENING. ALL COUNTIES TO HAVE CHANCE OF SNOW WED NIGHT. .MEG...WINTER STORM WATCH OVER NORTHEAST ARKANSAS...MISSOURI BOOTHEEL...NORTHERN PORTIONS OF WEST TENNESSEE. RENCH
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1005 PM CST TUE DEC 3 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...REMAINDER OF TONIGHT. RAIN HAS OVERSPREAD THE AREA THIS EVENING. COLDER AIR PUSHING IN FROM THE NORTH HAS CHANGED THE RAIN TO FREEZING RAIN OVER PORTIONS OF NORTHEAST ARKANSAS. ACROSS THE MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE THE RAIN WILL CHANGE TO FREEZING RAIN TOWARD MORNING. SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE OVER THE AREA LATE TONIGHT. DUE TO THE THREAT OF SIGNIFICANT ICE ACCUMULATIONS...AN ICE STORM WARNING WILL REMAIN IN EFFECT FOR TONIGHT AND WEDNESDAY ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE. .DAYS TWO THROUGH SEVEN...INCLUDING WEDNESDAY THROUGH MONDAY. FREEZING RAIN WILL CONTINUE OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE ON WEDNESDAY WITH ADDITIONAL ICE ACCUMULATIONS. COLD RAIN WILL CONTINUE ACROSS EAST CENTRAL ARKANSAS...THE SOUTHERN HALF OF WEST TENNESSEE AND ALL OF NORTH MISSISSIPPI. THE RAIN MAY BEGIN MIXING WITH SNOW OVER EAST ARKANSAS...EXTREME SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI WEDNESDAY AFTERNOON. BY WEDNESDAY NIGHT...MOST OF THE PRECIPITATION WILL BE ENDING AS THE STORM SYSTEM MOVES TO THE EAST...BUT SOME SNOW FLURRIES COULD PERSIST OVER THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.SRH.NOAA.GOV/MEG.
The national radar mosaic for the moment the first event began.
7 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2002Every state in 2002This day in weather historyWarnings in Tennessee, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5326072, 5326073, 5326074, 5326075, 5326076, 5326077, 5326078.